Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 24, NWS Pueblo, CO

May 28, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 28, 2010, 4:04 AM MDT for 5 counties in Colorado. It took effect at May 28, 2010, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2010, 4:04 AM MDT (10:04 UTC)
In effect from
May 28, 2010, 12:00 PM MDT
Expired
May 28, 2010, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4872 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS85 KPUB 281004
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
404 AM MDT FRI MAY 28 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 7 PM FRIDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES
WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS
VALLEY TODAY. SOUTHWEST WINDS WILL GUST TO AROUND 30 MPH AND
HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FOR SATURDAY AFTERNOON
AND EARLY EVENING. GUSTY WINDS AND LOW HUMIDITIES MAY PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY ON
SATURDAY. SOUTHWEST WINDS WILL GUST TO AROUND 30 MPH AND
HUMIDITIES WILL DROP TO AROUND 15 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS MAY LEAD
TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-290215-
/O.NEW.KPUB.FW.W.0024.100528T1800Z-100529T0100Z/
/O.NEW.KPUB.FW.A.0015.100529T1800Z-100530T0100Z/
SAN LUIS VALLEY-
404 AM MDT FRI MAY 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL OCCUR WITH HUMIDITIES BELOW 15
PERCENT THIS AFTERNOON AND EARLY EVENING. THESE CONDITIONS...COMBINED
WITH DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WITH
EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING
THE AFTERNOON AND EARLY EVENING HOURS. SIMILAR CONDITIONS WILL
EXIST SATURDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BEGIN SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS TO OCCUR. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TLM
2 follow-up statements
546 
WWUS85 KPUB 281431 AAA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
831 AM MDT FRI MAY 28 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 7 PM
TODAY...FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH
INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 7 PM SATURDAY...FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA
LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES
WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS
VALLEY TODAY. SOUTHWEST WINDS WILL GUST TO AROUND 30 MPH AND
HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FOR SATURDAY AFTERNOON
AND EARLY EVENING. GUSTY WINDS AND LOW HUMIDITIES MAY PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY ON
SATURDAY. SOUTHWEST WINDS WILL GUST TO AROUND 30 MPH AND
HUMIDITIES WILL DROP TO AROUND 15 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS MAY LEAD
TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-290645-
/O.CON.KPUB.FW.W.0024.100528T1800Z-100529T0100Z/
/O.CON.KPUB.FW.A.0015.100529T1800Z-100530T0100Z/
SAN LUIS VALLEY-
831 AM MDT FRI MAY 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL OCCUR WITH HUMIDITIES BELOW
15 PERCENT THIS AFTERNOON AND EARLY EVENING. THESE CONDITIONS...
COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR ANY
FIRE STARTS DURING THE AFTERNOON AND EARLY EVENING HOURS. SIMILAR
CONDITIONS WILL EXIST SATURDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BEGIN SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS TO OCCUR. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
580 
WWUS85 KPUB 282020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT FRI MAY 28 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 7 PM TODAY...FOR GUSTY
WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM
SATURDAY...FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR TODAY...FOR THE SAN LUIS VALLEY...AND HAS ISSUED A RED
FLAG WARNING FOR THE SAN LUIS VALLEY ON SATURDAY. GUSTY WINDS AND LOW
HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SAN LUIS VALLEY THROUGH THIS EVENING...AND THEN AGAIN SATURDAY
AFTERNOON AND EVENING. 

COZ224-291230-
/O.UPG.KPUB.FW.A.0015.100529T1800Z-100530T0100Z/
/O.NEW.KPUB.FW.W.0025.100529T1800Z-100530T0200Z/
/O.CON.KPUB.FW.W.0024.000000T0000Z-100529T0100Z/
SAN LUIS VALLEY-
220 PM MDT FRI MAY 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE IN THE SAN LUIS
VALLEY THROUGH THIS EVENING...WITH WINDS GUSTS OF 25 TO 30 MPH AND
LOW HUMIDITIES.

ON SATURDAY THE WINDS WILL AGAIN INCREASE BY THE AFTERNOON...WITH GUSTS
AROUND 30 MPH...AND THE HUMIDITIES WILL DROP BELOW 15 PERCENT.
THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL AGAIN CREATE
CONDITIONS FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC
FIRE BEHAVIOR WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 27, 2:35 PM MDT, 13 hours 29 minutes earlier.

Area forecast discussion, May 27, 2:35 PM MDT, 13 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT THU MAY 27 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...ANOTHER WARM DAY...

CURRENTLY...SOME TCU ARE TRYING TO DEVELOP OVER THE PLAINS AND
MOUNTAINS.  MODEST AMOUNTS OF MID LEVEL MOISTURE ARE MOVING
NORTHWARD FROM NEW MEXICO.  ON THE PLAINS...WINDS HAVE BECOME SOUTH
TO SOUTHWEST AT MOST LOCATIONS.  DEW POINTS REMAIN IN THE 50S IN THE
EASTERN COUNTIES..BUT HAVE DROPPED INTO THE 40S OR LOWER FURTHER
WEST.

.TONIGHT AND FRIDAY...NO SIGNIFICANT CHANGE IN THE WEATHER PATTERN
DURING THIS PERIOD.  UPPER RIDGE REMAINS CENTERED OVER WESTERN
KANSAS WITH WARM AIR ALOFT.  SOME MID LEVEL MOISTURE WILL CONTINUE
MOVING NORTHWARD OUT OF NEW MEXICO...WHICH WILL ALLOW FOR A FEW
AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS.  THE SOUTHERN SANGRES
WILL HAVE THE BEST CHANCE FOR AFTERNOON THUNDERSTORMS ON FRIDAY.  ON
THE PLAINS...LOWER LEVELS WILL BE DRIER THAN TODAY.  A WEAK SURFACE
TROUGH MAY MOVE ACROSS THE PLAINS DURING THE AFTERNOON AS A
DISTURBANCE LIFTS FROM UTAH INTO WESTERN WYOMING.  MODELS STILL SHOW
SOME MODEST CAPES AND WITH WEAK LEE TROUGH CANNOT RULE OUT SOME
AFTERNOON CONVECTION.  KEPT SOME ISOLATED POPS ON THE PLAINS DURING
THE AFTERNOON.  SHEAR WILL BE WEAK...SO AM NOT CONCERNED ABOUT
STRONG STORMS.  IN THE SAN LUIS VALLEY...WINDS MAY APPROACH 25
MPH...BUT MINIMUM HUMIDITIES WILL STAY ABOVE 15 PERCENT WITH MID
LEVEL MOISTURE MOVING INTO THE REGION.  DID NOT ISSUE ANY FIRE
WEATHER HIGHLIGHTS FOR FRIDAY.  --PGW--

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

A WARM AND BREEZY START TO THE MEMORIAL DAY WEEKEND AS RIDGE AXIS
SHIFTS EAST FRIDAY NIGHT AND UPPER TROF OPENS UP AND MOVES SLOWLY
EAST. SOUTHWEST FLOW SHOULD INCREASE AHEAD OF THE UPPER
TROF...ALLOWING FOR BREEZY TO WINDY CONDITIONS SATURDAY AFTERNOON.
H7 WINDSPEEDS OF 15 TO 30 KTS EXPECTED TO MIX DOWN TO THE SURFACE.
DRY AIRMASS IN PLACE MAY ALSO KEEP RH'S IN THE TEENS WITH SOME
LOCATIONS CLOSE TO RED FLAG CRITERIA. LATER SHIFTS WILL HAVE TO
MONITOR. LEE TROFING AT THE SURFACE SATURDAY AFTERNOON WITH H7
TEMPS OF 12 TO 16DEGC WILL ALLOW HIGHS TO CLIMB INTO THE 80S AND
90S ON THE PLAINS WITH 60S AND 70S IN THE MOUNTAINS AND HIGH
VALLEYS. LATEST RUN OF THE GFS SHOWS JET AXIS WELL TO THE NORTH
AND WITH BEST LOW LEVEL MOISTURE CONFINED TO THE FAR EASTERN
PLAINS (CO/KS BORDER)...DO NOT EXPECT WIDESPREAD CONVECTION
SATURDAY AFTERNOON/EVENING...BUT A FEW THUNDERSTORMS ARE NOT OUT
OF THE QUESTION.

COLD FRONT PROGGED TO MOVE THROUGH SOUTHEAST COLORADO SATURDAY
NIGHT WITH MUCH COOLER TEMPS EXPECTED ON SUNDAY. SURFACE WINDS
QUICKLY VEER TO SOUTHEASTERLY SUNDAY AFTERNOON AND EVENING WITH
LOW LEVEL MOISTURE RETURNING TO THE PLAINS. WEAK RIDGING EXPECTED
MONDAY WITH MODELS INDICATING A SHORTWAVE MOVING THROUGH THE WEST
SOUTHWEST FLOW ALOFT OVER THE CWA MONDAY AFTERNOON. BEST
CONVECTIVE DYNAMICS IN PLACE FOR THUNDERSTORMS ON THE EAST CENTRAL
AND SOUTHEAST PLAINS MONDAY AFTERNOON.

NEXT UPPER TROF TRACKS THROUGH THE GREAT BASIN AND NORTHERN
ROCKIES TUESDAY BEFORE HEADING INTO THE NORTHERN PLAINS WEDNESDAY.
LEE TROFING AT THE SURFACE EXPECTED TO PERSIST IN EASTERN
CO/WESTERN KS. CONVECTIVE POTENTIAL TUESDAY AND WEDNESDAY WILL BE
LARGELY DEPENDENT ON LOCATION OF DRY LINE AND TIMING OF ANY
SHORTWAVES MOVING THROUGH THE FLOW. BROAD...FLAT RIDGE WITH ZONAL
FLOW EXPECTED THURSDAY.

STARK

&&

.AVIATION...
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE NEAR KCOS AND KPUB UNTIL
MID EVENING THURSDAY.  ON FRIDAY...CHANCES FOR CONVECTION AT TAF
SITES MAY BE EVEN LESS.  OTHERWISE...VFR.  --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/40
Hazardous weather outlook, May 27, 11:20 AM MDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1120 AM MDT THU MAY 27 2010

COZ058>089-093>099-281300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1120 AM MDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE EASTERN MOUNTAINS BY
EARLY AFTERNOON...AND THE STORMS WILL DRIFT TO THE NORTHEAST
DURING THE AFTERNOON AND EVENING. WHILE ATMOSPHERIC WIND PROFILES
ARE NOT FAVORABLE FOR SEVERE STORMS...THERE WILL BE ENOUGH LOW
LEVEL INSTABILITY FOR A FEW STORMS TO BECOME STRONG TO SEVERE. THE
GREATEST THREAT FOR STRONG STORMS WILL BE CLOSER TO THE KANSAS
BORDER. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY
WINDS..AND HAIL UP TO 1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DIURNALLY AND TERRAIN INDUCED THUNDERSTORMS ARE POSSIBLE OVER THE
WESTERN...CENTRAL AND EASTERN MOUNTAINS THIS WEEKEND. SMALL HAIL
AND LIGHTNING ARE THE PRIMARY THREATS. A STRONGER UPPER LEVEL
SYSTEM SHOULD MOVE THROUGH MONDAY. THIS UNSETTLED WEATHER WILL
ALLOW FOR THE POSSIBILITY FOR STRONGER THUNDERSTORMS MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE IN THE AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

06/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:04 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache10 hr
May 28, 2:20 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache30 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.